Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 158, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 14, 2021, 8:51 PM CDT for Irion County, Tom Green County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 14, 2021, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 24 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:00 PM CDT | TSTM WND GST 60 | 3 Sse Christoval, TX | THE PUBLIC ESTIMATED A WIND GUST AROUND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WUUS54 KSJT 150151
SVRSJT
TXC235-451-150230-
/O.NEW.KSJT.SV.W.0158.210615T0151Z-210615T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
851 PM CDT Mon Jun 14 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Tom Green County in west central Texas...
Southeastern Irion County in west central Texas...
* Until 930 PM CDT.
* At 849 PM CDT, a severe thunderstorm was located near Christoval,
moving northwest at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Christoval around 900 PM CDT.
Knickerbocker and Tankersley around 920 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Twin Buttes Reservoir, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3112 10083 3143 10067 3118 10028 3109 10034
3109 10057
TIME...MOT...LOC 0149Z 120DEG 20KT 3115 10042
HAIL...1.00IN
WIND...60MPH
$$
SK1 follow-up statement
195
WWUS54 KSJT 150202
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
902 PM CDT Mon Jun 14 2021
TXC235-451-150230-
/O.CON.KSJT.SV.W.0158.000000T0000Z-210615T0230Z/
Tom Green TX-Irion TX-
902 PM CDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN TOM GREEN AND SOUTHEASTERN IRION COUNTIES...
At 901 PM CDT, a severe thunderstorm was located near Christoval,
moving northwest at 15 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Christoval around 905 PM CDT.
Knickerbocker and Tankersley around 925 PM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Twin Buttes Reservoir, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3112 10083 3143 10067 3121 10033 3109 10039
3109 10057
TIME...MOT...LOC 0201Z 127DEG 13KT 3117 10045
HAIL...1.25IN
WIND...70MPH
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:09 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 14, 6:09 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 609 PM CDT Mon Jun 14 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 119 PM CDT Mon Jun 14 2021 This afternoon, satellite imagery and radar imagery show a Mesoscale Convective Vortex (MCV) moving across Crockett County as of 1 pm and moving to the southwest. Within the MCV, there are areas of rain and isolated-scattered thunderstorms, along with widespread cloud cover. Earlier outflow boundaries and cloud cover resulted in cool temperatures across the Concho Valley and Big Country, with the coolest spot being the western Concho Valley where 1 pm temperatures were only in the mid 60s. Meanwhile, the Central and Western Big Country counties and eastern Concho Valley were in the low to mid 70s, while elsewhere to the east and southeast (and also in Crockett County), clear skies have resulted in much warmer temperatures in the mid 80s to low 90s. Due to the better solar insolation (i.e. sunshine) in Crockett County, conditions are more unstable ahead of the approaching MCV (ML CAPEs of 1000-1500 J/KG) while the approaching MCV will continue to provide plenty of lift for additional storms/showers for Crockett County. In fact, latest radar imagery shows storms are starting to develop in that region. Early this evening, storm chances should end for all locations except for some slight chances in Crockett County, as the MCV continues to move southwest. Storm chances should end for Crockett County by mid to late evening as the MCV exits the region. From then on, we should be dry through Tuesday afternoon. Due to the slight cooling brought about by the MCV, lows tonight could be slightly cooler (upper 60s to low 70s). Tuesday, some warming of the 850 mb thermal ridge and sunny skies should result in warm highs in the low to mid 90s. && .LONG TERM... (Tuesday night through next Monday) Issued at 156 PM CDT Mon Jun 14 2021 We will continue with the mostly hot and dry forecast through the long term period. Highs will likely remain in the middle 90s to 102. The persistent high pressure ridge may budge some towards day 7, but that is uncertain at this time. && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Mon Jun 14 2021 VFR conditions for the next 24 hours. Winds will be light and variable overnight, becoming predominantly northeast at 8-10KT during the daytime. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 92 69 93 / 5 0 0 0 San Angelo 68 95 69 96 / 20 5 0 0 Junction 69 94 70 94 / 10 5 0 5 Brownwood 71 94 70 94 / 5 0 0 0 Sweetwater 69 94 69 94 / 10 0 0 0 Ozona 68 94 70 93 / 20 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM....41 AVIATION...SK
Hazardous weather outlook, Jun 14, 12:59 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 1259 PM CDT Mon Jun 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151800- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 1259 PM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible this afternoon and early evening mainly west of a Robert Lee to Sonora line. The main hazards will be strong and gusty winds, dangerous lightning and brief heavy rainfall resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 14, 5:30 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
530 PM CDT Mon Jun 14 2021
TXZ076-078-142315-
Crockett TX-Sutton TX-
530 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CROCKETT AND
NORTHWESTERN SUTTON COUNTIES UNTIL 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Ozona, moving northwest at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
I-10 Near The Crockett-Sutton County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 10117 3081 10116 3072 10096 3071 10096
3071 10092 3066 10081 3056 10089
TIME...MOT...LOC 2230Z 119DEG 22KT 3066 10097
SKSpecial weather statement, Jun 14, 7:53 PM CDT, 58 minutes before
Special Weather Statement National Weather Service San Angelo TX 753 PM CDT Mon Jun 14 2021 TXZ073-139-154-150145- Coleman TX-McCulloch TX-Concho TX- 753 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN... NORTHWESTERN MCCULLOCH AND NORTHEASTERN CONCHO COUNTIES UNTIL 845 PM CDT... At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near Stacy, moving west at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Stacy around 810 PM CDT. Doole around 815 PM CDT. Ivie Reservoir Near Concho Park Marina around 820 PM CDT. Millersview around 840 PM CDT. Other locations impacted by this storm include The Intersection Of Ranch Road 1929 And Ranch Road 2134. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3156 9951 3143 9938 3128 9971 3157 9981 TIME...MOT...LOC 0053Z 067DEG 16KT 3149 9952 SK
Special weather statement, Jun 14, 8:12 PM CDT, 39 minutes before
Special Weather Statement National Weather Service San Angelo TX 812 PM CDT Mon Jun 14 2021 TXZ071-072-150200- Irion TX-Tom Green TX- 812 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST TOM GREEN AND EAST CENTRAL IRION COUNTIES UNTIL 900 PM CDT... At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near Knickerbocker, moving northwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Knickerbocker around 825 PM CDT. Mertzon around 850 PM CDT. Sherwood and Tankersley around 855 PM CDT. Other locations impacted by this storm include Us-67 Near The Irion- Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3117 10058 3111 10070 3133 10093 3146 10065 TIME...MOT...LOC 0111Z 151DEG 10KT 3121 10067 SK
Special weather statement, Jun 14, 8:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
817 PM CDT Mon Jun 14 2021
TXZ066-072-073-150200-
Runnels TX-Tom Green TX-Concho TX-
817 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 900 PM
CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miles, moving west at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Miles around 820 PM CDT.
Veribest around 825 PM CDT.
Harriet around 835 PM CDT.
Orient around 840 PM CDT.
San Angelo around 850 PM CDT.
Grape Creek around 900 PM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 380 And Ranch Road 381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3147 10054 3169 10051 3169 10046 3163 10001
3141 10008
TIME...MOT...LOC 0116Z 105DEG 26KT 3156 10015
SKSpecial weather statement, Jun 14, 8:36 PM CDT, 15 minutes before
Special Weather Statement National Weather Service San Angelo TX 836 PM CDT Mon Jun 14 2021 TXZ072-150215- Tom Green TX- 836 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOM GREEN COUNTY UNTIL 915 PM CDT... At 834 PM CDT, Doppler radar was tracking a strong thunderstorm over Wall, moving west at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Goodfellow Air Force Base around 845 PM CDT. San Angelo around 855 PM CDT. Lake Nasworthy and Twin Buttes Reservoir around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Lake Nasworthy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3144 10024 3131 10023 3125 10060 3149 10066 TIME...MOT...LOC 0134Z 090DEG 12KT 3141 10032 SK
Special weather statement, Jun 14, 8:41 PM CDT, 10 minutes before
Special Weather Statement National Weather Service San Angelo TX 841 PM CDT Mon Jun 14 2021 TXZ072-077-150230- Schleicher TX-Tom Green TX- 841 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCHLEICHER AND SOUTH CENTRAL TOM GREEN COUNTIES UNTIL 930 PM CDT... At 840 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Christoval, moving northwest at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Christoval around 850 PM CDT. Knickerbocker around 905 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3116 10026 3101 10033 3109 10068 3135 10069 TIME...MOT...LOC 0140Z 113DEG 25KT 3113 10039 SK
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:17 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 14, 7:53 PM CDT | Special Weather Statement | SJT | Concho | 52 min |
| Jun 14, 8:12 PM CDT | Special Weather Statement | SJT | Irion | 48 min |
| Jun 14, 8:17 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jun 14, 8:36 PM CDT | Special Weather Statement | SJT | Tom Green | 39 min |
| Jun 14, 8:41 PM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| Jun 14, 9:33 PM CDT | Special Weather Statement | SJT | Irion | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.